Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Broué's abelian defect group conjecture for alternating groups

Author: Andrei Marcus
Journal: Proc. Amer. Math. Soc. 132 (2004), 7-14
MSC (2000): Primary 20C20; Secondary 20C30, 16W50
Published electronically: August 12, 2003
MathSciNet review: 2021243
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish Broué's abelian defect group conjecture for the alternating groups, using the Chuang-Rouquier theorem (proving this for the symmetric groups) and a descent result.

References [Enhancements On Off] (What's this?)

  • 1. J. Chuang, The derived categories of some blocks of symmetric groups and a conjecture of Broué, J. Algebra 217 (1999), 114-155. MR 2001a:20024
  • 2. J. Chuang and R. Kessar, Symmetric groups, wreath products, Morita equivalences, and Broué's abelian defect group conjecture, Bull. London Math. Soc. 34 (2002), 174-184. MR 2002m:20016
  • 3. J. Chuang and R. Rouquier, Talks given at the Durham Symposium on Representations of Finite Groups and Related Algebras (1-11 July 2002) .
  • 4. E. C. Dade, Another way to count characters, J. Reine Angew. Math. 510 (1999), 1-55. MR 2000e:20017
  • 5. P. Fong and M. E. Harris, On perfect isometries and isotypies in alternating groups, Trans. Amer. Math. Soc. 349 (1997), 3469-3516. MR 97k:20009
  • 6. A. Marcus, On equivalences between blocks of group algebras: reduction to the simple components, J. Algebra 184 (1996), 372-396. MR 97m:20012
  • 7. A. Marcus, Equivalences induced by graded bimodules, Comm. Algebra 26 (1998), 713-731. MR 99a:16039
  • 8. A. Marcus, Tilting complexes for group graded algebras, J. Group Theory 6 (2003), 175-193.
  • 9. T. Okuyama, Some examples of derived equivalent blocks of finite groups, preprint 1998.
  • 10. J. Rickard, MSRI talk, Berkeley, November 6, 1990.
  • 11. R. Rouquier, Isométries parfaites dans les blocs à défaut abélien des groupes symétriques et sporadiques, J. Algebra 168 (1994), 648-694. MR 95h:20015
  • 12. R. Rouquier, The derived category of blocks with cyclic defect groups, in S. König and A. Zimmermann, Derived Equivalences for Group Rings, Springer-Verlag, Berlin, 1998, pp. 199-220.
  • 13. R. Rouquier, Block theory via stable and Rickard equivalences, Modular representation theory of finite groups (Charlottesville, VA, 1998), de Gruyter, Berlin, 2001, pp. 101-146. MR 2003g:20018
  • 14. J. Scopes, Cartan matrices and Morita equivalence for blocks of the symmetric groups, J. Algebra 142 (1991), 441-455. MR 92h:20023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C20, 20C30, 16W50

Retrieve articles in all journals with MSC (2000): 20C20, 20C30, 16W50

Additional Information

Andrei Marcus
Affiliation: “Babeş-Bolyai" University, Faculty of Mathematics and Computer Science, Str. Mihail Kogălniceanu nr. 1, RO-40084 Cluj-Napoca, Romania

Keywords: Symmetric groups, alternating groups, blocks, abelian defect groups, Rickard equivalences, splendid tilting complex, group graded algebras
Received by editor(s): August 15, 2002
Published electronically: August 12, 2003
Additional Notes: The author was supported by a Fulbright fellowship.
Communicated by: Stephen D. Smith
Article copyright: © Copyright 2003 American Mathematical Society